Alert archive / Colorado / Special Weather Statements in 2021

Special Weather Statement, NWS Pueblo, CO

June 6, 2021El Paso County, Colorado

NWS Pueblo, CO issued this special weather statement at Jun 6, 2021, 2:14 PM MDT for El Paso County, Colorado. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 6, 2021, 2:14 PM MDT (20:14 UTC)
Expired
Jun 6, 2021, 2:30 PM MDT
In force
16 min
Issued by
NWS Pueblo, CO

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 41 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.2 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2021-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2021-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2939 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

554 
WWUS85 KPUB 062014
SPSPUB

Special Weather Statement
National Weather Service Pueblo CO
214 PM MDT Sun Jun 6 2021
 
COZ085-062030-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
214 PM MDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO COUNTY UNTIL
230 PM MDT...

At 214 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hanover to near Fountain. Movement was
south at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

In addition, and while unlikely, a brief landspout tornado cannot be 
ruled out with this activity. If such tornadic activity were to 
develop, it would be brief but would be capable of producing minor 
damage. Please monitor the latest information from the National 
Weather Service in Pueblo.

Locations impacted include...
Fountain and Hanover. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3853 10443 3853 10488 3865 10488 3875 10448
TIME...MOT...LOC 2014Z 350DEG 12KT 3865 10449 3861 10469 

$$

Cohen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at Jun 6, 12:51 PM MDT, 1 hour 23 minutes earlier.

Area forecast discussion, Jun 6, 12:51 PM MDT, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1251 PM MDT Sun Jun 6 2021

.UPDATE...
Issued at 1247 PM MDT Sun Jun 6 2021

Went ahead and issued a Flash Flood Watch for the Spring burn
scar, given the training of convection along the eastern mts this
aftn. Localized rainfall amounts of 1" or more will be possible.

&&

.SHORT TERM...(Today and tonight)
Issued at 352 AM MDT Sun Jun 6 2021

...Higher chance of more widespread thunderstorms today...

Today will see a higher chance for thunderstorm activity compared to
the last few days, and more widespread at that, largely in part due
to a fluctuation in the flow aloft. With the upper ridge still over
our area, additional moisture at the mid-levels will advect into the
area today along with a slight disturbance to the flow.
Additionally, winds aloft will be increasing and gaining a bit of a
westerly component, resulting in a much better shear environment for
storms to form over the mountains. Given the better shear and
steering flow aloft, storms are expected to shift off of the
mountains after forming, becoming more widespread to the east
throughout the afternoon-evening.

Looking at instability, the best CAPE appears to be out east, near
the CO-KS border, but storms likely will not make it that far before
nightfall. Even so, areas near the I-25 corridor are showing around
400-1000 J/kg of CAPE in some of the CAMs, and with better shear in
place getting a few stronger to possibly severe storms is definitely
on the table. As storms become more widespread and progress, some of
the short-term models are also showing the potential for a few
convective clusters to develop as an upper jet maximum over central
CO ramps up a bit into the evening hours. Highest chances for
stronger storms will be a bit further northeast, as the axis of a
lee surface trough passes over the plains today as well, serving as
an area of convergence.

Initially, the main severe threats for today will be gusty outflow
winds, with decent inverted-V soundings present in the CAMs across
the area this afternoon, along with locally heavy rainfall,
lightning, and some hail.  Overall, the biggest concern for the
today will be flash-flooding potential, specifically over the burn
scars. Given the increased areal coverage today, and noting that the
Spring Burn Scar received a decent amount of rain yesterday, these
areas will have to be monitored closely. However, given the marginal
nature of parameters in those areas, and the fact that models show
the areal coverage of the convection increasing further to the east,
the burn scars may still be a little hit and miss for rain today as
well.

.LONG TERM...(Monday through Saturday)
Issued at 352 AM MDT Sun Jun 6 2021

Upper ridge begins to re-amplify on Mon with drier air spreading
into wrn CO by afternoon. Still enough low/mid level moisture over
the mountains and I-25 corridor for some isolated to low end
scattered afternoon thunderstorms, although trend will be toward
weaker convection and fewer storms versus Sunday, especially given
downward trend in both moisture and instability. Max temps Mon
will climb back to well above average readings as ridge builds and
mid levels warm, with mid 90s across the lower Arkansas Valley by
late day. For Tuesday into Thursday, hot and dry conditions
develop, as upper ridge shifts into the plains and deep sw flow
spreads across CO on the back side of the ridge. Max temps could
get close to 100f across the lower Arkansas Valley through the
period, with 80s/90s widespread across most valleys and lower
elevations. Flow then flattens from Fri into the weekend as wave
lifts out from the Great Basin through the nrn Rockies, driving a
cold front through CO late Thu night/Fri morning. Low level
moisture return behind the front appears rather slow initially,
before slightly higher dewpoints push into the plains Sat and Sun.
As a result, there may be just enough instability to develop some
isolated tsra over the ern mountains and plains both days, as at
least a few of both the ECMWF and GFS ensemble members show some
precip potential. Max temps will cool slightly behind the front,
though most locations will still end up a few degf above average
each day.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1138 AM MDT Sun Jun 6 2021

General northerly flow aloft will push convection to the south
through the aftn and early evening. Storms will fire over the
higher terrain this aftn, then the focus for storm initiation will
gradually shift to the east through the evening where the greatest
available moisture lies. Convection will diminish by 05z, with
mostly clear skies overnight.

KALS: VFR conditions expected over the next 24 hrs. VCSH roughly
20z-02z with winds gusting up to around 15 kts.

KCOS and KPUB: Overall, VFR conditions over the next 24 hrs.
However, convection over the higher terrain will affect both sites
with VCTS roughly 20z onward. Forecast of TSRA with variable gusty
outflow winds and vsby restriction from 23z-03z, with intermittent
MVFR conditions. Improving conditions from 03z onward.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 7 PM MDT this evening for COZ072>074-087.

&&

UPDATE...MOORE
SHORT TERM...GARBEROGLIO
LONG TERM...PETERSEN
AVIATION...MOORE
Hazardous weather outlook, Jun 6, 11:05 AM MDT, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1105 AM MDT Sun Jun 6 2021

COZ058>089-093>099-071300-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1105 AM MDT Sun Jun 6 2021

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Thunderstorms are expected to develop over the mountains this
afternoon, before spreading eastward over the plains and expanding
in areal coverage through evening. The main risk for these storms
will be burn scar flash flooding with locally heavy rainfall, along
with small hail, lightning and wind gusts up to 45 mph.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Mainly isolated thunderstorms are expected on Monday, with a risk
of lightning, gusty winds to 45 mph and small hail.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will be
possible over the mountains and plains this afternoon and evening.

27/STEWARD

In the hours before

Special weather statement, Jun 6, 12:34 PM MDT, 1 hour 40 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1234 PM MDT Sun Jun 6 2021

COZ081-083-061900-
Canon City Vicinity/Eastern Fremont County CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
1234 PM MDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FREMONT AND SOUTH
CENTRAL TELLER COUNTIES UNTIL 100 PM MDT...

At 1234 PM MDT, Doppler radar was tracking a strong thunderstorm over
Victor, or 21 miles southwest of Colorado Springs, moving southeast
at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Victor.

LAT...LON 3871 10523 3873 10514 3862 10507 3860 10527
TIME...MOT...LOC 1834Z 329DEG 6KT 3869 10518

Cohen
Special weather statement, Jun 6, 1:24 PM MDT, 50 minutes before
Special Weather Statement
National Weather Service Pueblo CO
124 PM MDT Sun Jun 6 2021

COZ081-083-085-086-061945-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Canon City Vicinity/Eastern Fremont County CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
124 PM MDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL FREMONT...
SOUTHWESTERN EL PASO AND NORTHWESTERN PUEBLO COUNTIES UNTIL 145 PM
MDT...

At 124 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Penrose, or 21 miles southwest of Colorado Springs,
moving southwest at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Penrose.

LAT...LON 3863 10502 3861 10494 3843 10494 3849 10516
TIME...MOT...LOC 1924Z 027DEG 21KT 3856 10498

Cohen
Special weather statement, Jun 6, 1:35 PM MDT, 39 minutes before
Special Weather Statement
National Weather Service Pueblo CO
135 PM MDT Sun Jun 6 2021

COZ070-062000-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Ft CO-
135 PM MDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ALAMOSA COUNTY UNTIL
200 PM MDT...

At 134 PM MDT, Doppler radar was tracking a strong thunderstorm near
Mosca, or 9 miles north of Alamosa, moving southeast at 15 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Alamosa and Alamosa East.

LAT...LON 3762 10598 3766 10591 3752 10568 3742 10581
      3743 10594
TIME...MOT...LOC 1934Z 323DEG 12KT 3761 10592

Cohen
Special weather statement, Jun 6, 1:47 PM MDT, 27 minutes before
Special Weather Statement
National Weather Service Pueblo CO
147 PM MDT Sun Jun 6 2021

COZ085-062015-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
147 PM MDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL
215 PM MDT...

At 147 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Ellicott to 6 miles south
of Schriever AFB. Movement was south at 5 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

These storms will remain over mainly rural areas of southeastern El
Paso County.

LAT...LON 3871 10421 3862 10455 3874 10459 3881 10435
TIME...MOT...LOC 1947Z 345DEG 6KT 3876 10434 3871 10456

Cohen
Special weather statement, Jun 6, 2:01 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
201 PM MDT Sun Jun 6 2021

COZ085-062015-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
201 PM MDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO COUNTY UNTIL
215 PM MDT...

At 159 PM MDT, Doppler radar was tracking strong thunderstorms
developing along a line extending from near Ellicott to Fountain.
Movement was southwest at 5 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

In addition, and while unlikely, a brief landspout tornado cannot be
ruled out with this activity. If such tornadic activity were to
develop, it would be brief but would be capable of producing minor
damage. Please monitor the latest information from the National
Weather Service in Pueblo.

Locations impacted include...
Fountain, Security-Widefield and Fort Carson.

LAT...LON 3864 10455 3861 10478 3872 10481 3874 10458
TIME...MOT...LOC 1959Z 045DEG 5KT 3875 10438 3869 10471

Cohen
Special weather statement, Jun 6, 2:14 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Pueblo CO
214 PM MDT Sun Jun 6 2021

COZ085-062030-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
214 PM MDT Sun Jun 6 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN EL PASO COUNTY UNTIL
230 PM MDT...

At 214 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hanover to near Fountain. Movement was
south at 15 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.

In addition, and while unlikely, a brief landspout tornado cannot be
ruled out with this activity. If such tornadic activity were to
develop, it would be brief but would be capable of producing minor
damage. Please monitor the latest information from the National
Weather Service in Pueblo.

Locations impacted include...
Fountain and Hanover.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3853 10443 3853 10488 3865 10488 3875 10448
TIME...MOT...LOC 2014Z 350DEG 12KT 3865 10449 3861 10469

Cohen

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:06 PM MDTSpecial Weather StatementPUBTeller9 min
Jun 5, 6:15 PM MDTSpecial Weather StatementPUBTeller45 min
Jun 5, 6:32 PM MDTSpecial Weather StatementPUBTeller28 min
Jun 5, 6:58 PM MDTSpecial Weather StatementPUBTeller17 min
Jun 6, 12:15 PM MDTFlash Flood WatchPUBAlamosa, Chaffee, Costilla, Custer, Fremont, Huerfano and 2 more6 hr
Jun 6, 12:34 PM MDTSpecial Weather StatementPUBTeller26 min
Jun 6, 1:24 PM MDTSpecial Weather StatementPUBFremont21 min
Jun 6, 1:35 PM MDTSpecial Weather StatementPUBAlamosa25 min
Jun 6, 1:47 PM MDTSpecial Weather StatementPUBEl Paso28 min
Jun 6, 2:01 PM MDTSpecial Weather StatementPUBEl Paso14 min
Jun 6, 2:19 PM MDTSevere Thunderstorm WarningPUBEl Paso21 min
Jun 6, 2:28 PM MDTSpecial Weather StatementPUBCostilla32 min
Jun 6, 2:40 PM MDTSpecial Weather StatementPUBEl Paso35 min
Jun 6, 2:42 PM MDTSpecial Weather StatementPUBEl Paso33 min
Jun 6, 2:54 PM MDTSpecial Weather StatementPUBLas Animas36 min
Jun 6, 2:59 PM MDTSpecial Weather StatementPUBCostilla46 min
Jun 6, 3:16 PM MDTSpecial Weather StatementPUBEl Paso29 min
Jun 6, 3:51 PM MDTSpecial Weather StatementPUBEl Paso24 min
Jun 6, 3:55 PM MDTSpecial Weather StatementPUBLas Animas35 min
Jun 6, 4:16 PM MDTSpecial Weather StatementPUBEl Paso29 min
Jun 6, 4:28 PM MDTSpecial Weather StatementPUBLas Animas32 min
Jun 6, 4:44 PM MDTSpecial Weather StatementPUBEl Paso31 min
Jun 6, 4:55 PM MDTSpecial Weather StatementPUBLas Animas35 min
Jun 6, 5:16 PM MDTSpecial Weather StatementPUBCrowley29 min
Jun 6, 5:27 PM MDTSpecial Weather StatementPUBLas Animas33 min

Nearby

Special Weather Statements in Colorado, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.